Alert archive / Arizona / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2009, 6:27 PM MST for Pima County, Arizona. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2009, 6:27 PM MST (01:27 UTC)
- Expired
- Jun 29, 2009, 7:00 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 35 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:27 PM MST | TSTM WND DMG | 4 S Tucson, AZ | AWNING DAMAGED AT MOBILE HOME. VISIBILITY 250 FEET IN BLOWING DUST |
| Jun 29, 6:27 PM MST | TSTM WND DMG | 8 Ese Tucson, AZ | UPROOTED TREES AT PANTANO AND 22ND STREET |
| Jun 29, 6:31 PM MST | TSTM WND DMG | 4 Sw Tucson, AZ | *** 2 INJ *** ONE WOMAN AND ONE CHILD RECEIVED MINOR INJURIES AFTER TREE LIMB FELL ON THEN IN 1800 BLOCK OF MISSION RD. |
| Jun 29, 6:35 PM MST | TSTM WND DMG | 5 Ese Tucson, AZ | TREE FELL ONTO TWO VEHICLES. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 300127
SVRTWC
AZC019-300200-
/O.NEW.KTWC.SV.W.0003.090630T0127Z-090630T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
627 PM MST MON JUN 29 2009
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...TUCSON...SEVEN FALLS...ORO VALLEY...
MARANA...GREEN VALLEY...
* UNTIL 700 PM MST
* AT 624 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM IS MOVING SOUTHEAST AT 30 MPH. THIS STORM
IS ALSO PRODUCING A DUST STORM WITH VISIBILITIES NEAR ZERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3198 11046 3181 11102 3204 11140 3250 11139
3251 11048 3233 11047
TIME...MOT...LOC 0125Z 019DEG 6KT 3228 11072
$$
CS1 follow-up statement
000
WWUS55 KTWC 300201
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
701 PM MST MON JUN 29 2009
AZC019-300209-
/O.EXP.KTWC.SV.W.0003.000000T0000Z-090630T0200Z/
PIMA AZ-
701 PM MST MON JUN 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY WILL
EXPIRE AT 700 PM MST...
THE THUNDERSTORM HAS WEAKENED AND MOVED SOUTH OF THE AREA.
HOWEVER...WINDS FROM 30-40 MPH WILL STILL BE POSSIBLE THROUGH 8 PM
WITH OUTFLOWS.
LAT...LON 3198 11046 3181 11102 3204 11140 3250 11139
3251 11048 3233 11047
TIME...MOT...LOC 0159Z 019DEG 6KT 3223 11074
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:45 PM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 1:45 PM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST MON JUN 29 2009 .SYNOPSIS...HIGH PRESSURE ALOFT NEAR THE FOUR CORNERS REGION WILL MAINTAIN SOUTHEASTERLY FLOW AND BRING DEEP MOISTURE INTO SOUTHEAST ARIZONA THIS WEEK. THIS PATTERN WILL PROVIDE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...CONVECTION STARTING IN ERNEST OVER THE PAST HOUR WITH NICE ORGANIZATION ON THE RIM. LESS DEBRIS CLOUD AROUND THIS MORNING...SO MANY AREAS WERE ABLE TO MANAGE MORE SUNSHINE TODAY. FULL MOISTURE IN PLACE WITH SURFACE DEWPTS IN THE UPPER 50S TO MIDDLE 60S THIS MORNING...EASILY HOLDING MIDDLE TO UPPER 50S THIS AFTERNOON. 12Z KTUS SOUNDING CAME IN WITH 1.58 INCHES OF PRECIPITABLE WATER WHICH IS CONSISTENT WITH THE DEEPER MOISTURE EXTENDING UP FROM SONORA ON GOES SOUNDER ESTIMATES. LESS STABLE TEMPERATURE PROFILE WITH A LITTLE COOLING AROUND H5 OVER THE PAST 24 HOUR4S WITH BETTER SHEAR AS WELL. LOW LEVEL SOUTHERLY PUSH TRYING TO DEEPEN MOISTURE IN LOWER DESERT LOCATIONS. ADD IN A FAVORABLE EASTERLY COMPONENT TO STEERING LEVEL FLOW AND IT IS STILL SHAPING UP TO BE A MORE ACTIVE DAY WITH COVERAGE SPREADING FURTHER WESTWARD. ANOTHER DAY WHERE LOCALLY HEAVY RAINFALL AND WET MICROBURSTS A CONCERN. HIGH CENTER RECONSOLIDATING TO THE NORTHEAST...SO EASTERLY AND SOUTHERLY COMPONENTS TO FLOW SHOULD BE FAVORABLE MOST OF THE WEEK. EXPECT A DAILY SHOT OF SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. BOTH GFS AND ECMWF BRING IN SOME WEST COASTAL TROFINESS THIS WEEKEND...BUT GFS SEES HIGH RECONSOLIDATE INTO A SEMI BLOCKING POSITION THROUGH NORTHWEST AND NORTHCENTRAL MEXICO WHILE THE EUROPEAN PHASES THE HIGH INTO THE SOUTHERN PLAINS. THESE DIFFERENCES ARE MORE IMPORTANT FOR OTHER PARTS OF THE STATE...NO REASON AT THIS POINT TO BACK OFF ON THE FORECAST MUCH FOR MOST OF OUR AREA. && .AVIATION...ANOTHER ROUND OF SCATTERED TSRA/SHRA IS EXPECTED THIS AFTERNOON AND EVENING. ASSOCIATED CEILINGS WILL BE 10-13K FT AGL WITH CIGS NEAR TSRA/SHRA DOWN TO ABOUT 3-6K FT AGL. SURFACE WINDS TODAY GENERALLY DIURNAL IN NATURE AND LESS THAN 15 KTS...WITH THE EXCEPTION OF ERRATIC/GUSTY OUTFLOW WINDS NEAR ANY THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A MOIST ATMOSPHERE ACROSS SOUTHEAST ARIZONA WILL RESULT IN SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. THE HIGHER HUMIDITY AND RAINFALL WILL RESULT IN FEW FIRE WEATHER CONCERNS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 7:30 AM MST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 730 AM MST MON JUN 29 2009 AZZ019-029-030-032>035-301430- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 730 AM MST MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH SOME STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-301430- WESTERN PIMA COUNTY- 730 AM MST MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT WITH INCREASING MOISTURE SHOWERS AND THUNDERSTORMS WILL ALSO INCREASE TODAY. EXPECT LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT THE CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO INCREASE THIS WEEK AS DEEPER MOISTURE PUSHES IN. SOME STORMS WILL GENERATE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:07 PM MST | Flash Flood Warning | TWC | Cochise | 83 min |
| Jun 29, 5:08 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pinal | 79 min |
| Jun 29, 5:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jun 29, 6:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 29, 6:24 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 30, 2:33 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 27 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.